MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251180
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra balloon dilatation catheter was used in the right ureter during a ureteroscopy (urs) procedure performed on (b)(6) 2022.During the procedure, it was noticed that there was an obstruction in the middle of the catheter and the guidewire would not enter.The procedure was completed with another uromax ultra balloon dilatation catheter.Note: a photo was submitted by the customer showing that the catheter was kinked at the middle section.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: medical device code a0406 captures the reportable event of catheter kinked.Block h10: investigation result: a visual examination of the returned complaint device found that they were unable to load the device onto a boston scientific guidewire.The guidewire used by customer was not returned for analysis.Visual examination was performed to the shaft of the device and was severely kinked at more than one location.This type of damage is consistent with excessive force being applied to the device.A visual examination was performed to the balloon, markerbands and the tip and no issues or damage were found of the returned device.Additionally, the balloon had not been inflated.The reported problem is most likely due to excessive force being applied when handling the device during preparation for the procedure.The kinking to the shaft would have prevented the device from being loaded on to a guidewire during the event.Therefore, the most probable root cause is unintended use error caused or contributed to event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15672540
Report Number3005099803-2022-06034
Device Sequence Number6369236
Product Code KOE
UDI-Device Identifier08714729341260
UDI-Public08714729341260
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2024
Device Model NumberM0062251180
Device Catalogue Number225-118
Device Lot Number0027819304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale